I start tamoxifan tomorrow

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 8/31/2005 9:27 PM (GMT -7)   
Hi everyone,I start tamoxifan tomorrow and the onc.told me two big side effects were weight gain and hot flashes.What are some of your experiences with this ?Im scared and cautious,it feels like im getting ready for my first chemo treatment....Tammy

skeeter1
Regular Member


Date Joined Jun 2005
Total Posts : 97
   Posted 9/1/2005 10:51 AM (GMT -7)   
Tammy: I go to my oncologist tomorrow too and think I will be started on tamoxifan too. I am a little leary too and wonder how it will affect me. I already gained 15lbs so really don't want to gain any more. I already take effexor for really bad hot flashes and it is working great and wonder after starting the med will the effexor still work good for me.. yikes guess time will tell huh...skeeter1

possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 9/1/2005 12:23 PM (GMT -7)   
Hi Skeeter,so effexor is good for hot flashes?i will remember that.If the hot flashes get to bad i will ask for effexor.The onc.told me yesterday that the two main side effects are weight gain and hot flashes....Tammy

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 9/1/2005 6:09 PM (GMT -7)   
Hi Tammy-
Funny that your onc says weight gain is a side effect. WE all know it is, but they tend to say that it doesn't. I developed some dryness "down there"...my RN said about 1/3 have no chance, 1/3 get discharge and the other 1/3 get dry. I never skipped a beat with periods, stayed very regular. That may depend on age. 
 
I did gain weight, about 5# a year on average...but it took a good 6-9 months before I noticed anything at all. Eating junk like Taco Bell does not help either....not part of the weight loss plan! I had no hot flashes or any other side effects....but keep in mind that we all feel the impact differently. Just hope for the best and start counting down! I just finished my 5 years in June and feel no different by being off of it.... before you know it 5 years will be over!

Good luck!
L&H,
Lori


Post Edited (Tavish) : 9/1/2005 8:49:21 PM (GMT-6)


tking
Regular Member


Date Joined Sep 2004
Total Posts : 141
   Posted 9/1/2005 7:04 PM (GMT -7)   
I took Tamoxifen for 5 years.  Yes, I did gain some weight and had hot flashes.  I took Effexor and it really helped the hot flashes.  Prozac also helps.  I'm on Femara now and the Prozac didn't seem to work as well so I'm back on the Effexor and it's working nicely.  I quit having a period after a couple of years on Tamoxifen and that has been nice.  Trust me, it's a lot better than being on chemo.  You'll make it!!!

Teresa King

Jeremiah 29:11 - "For I know the plans I have for you," declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future."

(NIV)


possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 9/1/2005 7:54 PM (GMT -7)   
Thank you everyone for your replies.Can i start counting towards my five years now? Tammy

skeeter1
Regular Member


Date Joined Jun 2005
Total Posts : 97
   Posted 9/2/2005 4:06 PM (GMT -7)   
well went to my oncologist today and he put me on armidex. I guess my lab work came back and I am in menapause now... they did testing before chemo and I was premenapausal so guess in the few short months I am menapausal...yikes no wonder I had bad hot flashes.... skeeter1

Skky
Regular Member


Date Joined Mar 2005
Total Posts : 146
   Posted 9/2/2005 4:28 PM (GMT -7)   
Just want to wish both of you well.I'll be asking questions soon-so take notes-LOL.
Best wishes,
Michelle
"There are two ways to live your life. One is though nothing is a miracle. The other is as though everything is a miracle."     -Albert Einstein


babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 9/2/2005 5:39 PM (GMT -7)   
Tammy and Skeeter,
 
I just started Tamoxifen 2 weeks ago and so far have not noticed any difference.  I was put into menopause by chemo and had been experiencing hot flashes, but they got less frequent and severe once chemo ended in April.  As for weight gain, I have started to walk and have lost 4 lbs so far, so don't expect that to be a problem.  My goal is to be able to walk the 3 hours a week that the study showed to be a benefit to prevent recurrence AND lose weight at the same time.  This time it's doctor's orders!  I have really enjoyed the walking, most likely due to the way I am looking at it now. 
 
The 3 of us seem to be together in our treatment time frame, so we should keep in touch to see how the others are coming along.  Feel free to email me anytime. 
L & H,
Kathy


skeeter1
Regular Member


Date Joined Jun 2005
Total Posts : 97
   Posted 9/7/2005 5:42 AM (GMT -7)   
Sorry it took me so long to answer. We are very close to the same with our cancer and treatment. My doc put me on arimedex though instead. I am doing fine on it no side effects yet anyway.. I take effexor too along with it. We do need to keep in touch with each other along with Tammy. I think JUJU is very close to us too... skeeter1

JUJU8872
Regular Member


Date Joined Jun 2005
Total Posts : 349
   Posted 9/7/2005 8:51 AM (GMT -7)   
Yes, JUJU finishes rads next Tuesday. Oh, happy day. My med onc said to begin Arimidex 7 days later. My rad onc. says I can start the next day. My sister took tamoxifin and arimidex. She liked arimidex better. It is generally for post menapausal women, and I am well past that.
 
JUJU

marybee
New Member


Date Joined May 2005
Total Posts : 19
   Posted 9/14/2005 7:52 PM (GMT -7)   
I took TAmoxifen for 5 years.  May have had some hot flashes - was not a big deal.  It kind of puts you in menopause...you may not even have any side affects.  I think it's a great drug.  It's nothing as drastic as chemo.  Hang in there.
Mary

possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 9/14/2005 8:39 PM (GMT -7)   
Hi Mary,did you gain any weight? Tammy

MNlady13
Veteran Member


Date Joined Jul 2003
Total Posts : 2044
   Posted 9/15/2005 8:09 AM (GMT -7)   
Same as others have reported -- weight gain and hot flashes. I was most worried about blood clots since I have had a problem with them in the past, but had no problems. Good luck and remain positive. Lauri
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
 
Life is not measured by the number of breaths we take, but by the moments that take our breath away.


marybee
New Member


Date Joined May 2005
Total Posts : 19
   Posted 9/15/2005 8:33 AM (GMT -7)   
Did not gain wt. 
luv,
Mary

Kattbird
Regular Member


Date Joined Jun 2005
Total Posts : 243
   Posted 9/15/2005 8:43 AM (GMT -7)   
Is this med a steriod and that's why there is weight gain? I don't need to put on anymore weight. I'm fat as it is.

grammy
Regular Member


Date Joined Mar 2004
Total Posts : 340
   Posted 9/15/2005 1:20 PM (GMT -7)   
Have any of you on Arimadex noticed weight gain. I have put on all the weight that I lost during chemo. I have not had any problems with the Arimadex other then that.
Does any one know about the Effexor can you take it if you were er+, the hot flashes are driving me crazy.
Take care
Donna

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 9/15/2005 1:43 PM (GMT -7)   

Tamoxifen is not a steroid, but it is a hormonal medication. It has an estrogenic effect on some body parts and an anti-estogenic effect. It acts as estrogen for breast cancer cells, then it kills the cancer cells that bind to them. 

I think the culprit is the hormonal connection....

Lori



Boogl
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/16/2005 1:48 AM (GMT -7)   
I am on Tamoxifen and I am always tired and my skin is extremely dry. Any one with the same problems? I do not get hot flushes. My onc wants to change it to Arimidex, but I am not sure if the side effects won't be worse.

Boogl

marybee
New Member


Date Joined May 2005
Total Posts : 19
   Posted 9/16/2005 7:43 AM (GMT -7)   

www.breastcancer.org has a lot of good info on drugs.  I think we sometimes tend to blame everything that happens to our bodies on the medications we're taking.  Sometimes weight gain can be due to lessened activity because we just don't feel so great.  I've taken Tamoxifen and Arimidex and had little side affect from either.  My personal philosophy is annoying side effects are a small price to pay for something that may save my life.  

Love and Peace,

mary

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:34 PM (GMT -7)
There are a total of 2,734,219 posts in 301,195 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
494 Guest(s), 15 Registered Member(s) are currently online.  Details
alephnull, Celeste15, Pirouette, Scaredy Cat, AngelsmamaDorseysdaughter, Hoshie, rocckyd, BillyBob@388, White Bird, pmm73, FL, catti, The king, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer